MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number VA8078
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 04/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured.It was further reported that the balloon came off from the catheter and could not be retrieved.Additional surgery was undergone to remove the device.The current status of the patient is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one vaccess pta dilatation catheter has returned for evaluation.On the visual evaluation the device appeared bloody, no kinks noted to the catheter shaft no anomalies to the luers or y-body.The returned balloon noted to have a compound rupture at distally and the distal end of the balloon was detached, and the distal marker band was also detached not returned for evaluation.Inner guidewire lumen was exposed.No other anomalies were noted.No functional evaluation performed due to the nature of the complaint.Therefore, the investigation was confirmed for the reported balloon rupture as the balloon was noted to have a compound rupture.The investigation was also confirmed for the balloon detachment as the distal end the balloon and marker band was noted to be detached from the catheter and not returned for evaluation.A definitive root cause for the balloon rupture and balloon detachment could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 04/2024), h11: h6(result, conclusion), h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
VACCESS PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12264625
Report Number2020394-2021-01416
Device Sequence Number4371115
Product Code LIT
UDI-Device Identifier00801741059933
UDI-Public(01)00801741059933
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVA8078
Device Catalogue NumberVA8078
Device Lot Number93RF0101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2021
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;